Article contents
IRREDUCIBLE FAMILIES OF COMPLEX MATRICES CONTAINING A RANK-ONE MATRIX
Published online by Cambridge University Press: 16 January 2020
Abstract
We show that an irreducible family ${\mathcal{S}}$ of complex
$n\times n$ matrices satisfies Paz’s conjecture if it contains a rank-one matrix. We next investigate properties of families of rank-one matrices. If
${\mathcal{R}}$ is a linearly independent, irreducible family of rank-one matrices then (i)
${\mathcal{R}}$ has length at most
$n$, (ii) if all pairwise products are nonzero,
${\mathcal{R}}$ has length 1 or 2, (iii) if
${\mathcal{R}}$ consists of elementary matrices, its minimum spanning length
$M$ is the smallest integer
$M$ such that every elementary matrix belongs to the set of words in
${\mathcal{R}}$ of length at most
$M$. Finally, for any integer
$k$ dividing
$n-1$, there is an irreducible family of elementary matrices with length
$k+1$.
MSC classification
- Type
- Research Article
- Information
- Bulletin of the Australian Mathematical Society , Volume 102 , Issue 2 , October 2020 , pp. 226 - 236
- Copyright
- © 2020 Australian Mathematical Publishing Association Inc.
References
- 8
- Cited by